Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 25, 2016, 3:49 PM CDT for Meeker County, Minnesota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2016, 3:49 PM CDT (20:49 UTC)
- Expired
- May 25, 2016, 4:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Twin Cities, MN
County Meeker County, MN
The radar
The Minneapolis radar (KMPX), 75 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
663
WWUS83 KMPX 252049
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
349 PM CDT WED MAY 25 2016
MNZ058-252130-
MEEKER-
349 PM CDT WED MAY 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MEEKER COUNTY
THROUGH 430 PM CDT...
AT 349 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COSMOS...OR 14
MILES NORTHWEST OF HUTCHINSON...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LITCHFIELD...COSMOS...GREENLEAF...DARWIN...CORVUSO...STROUT...LITCHFIELD
AIRPORT AND CEDAR MILLS.
THIS INCLUDES U.S. HIGHWAY 12 BETWEEN MILE MARKERS 97 AND 110.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4504 9428 4498 9444 4498 9450 4496 9450
4490 9465 4498 9476 4522 9452
TIME...MOT...LOC 2049Z 234DEG 13KT 4497 9466
$$
JPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 25, 3:45 PM CDT, 4 minutes earlier.
Area forecast discussion, May 25, 3:45 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 345 PM CDT WED MAY 25 2016 .SHORT TERM...(This evening through Thursday) Issued at 345 PM CDT Wed May 25 2016 Tonight and Thursday...Surface analysis this afternoon puts a low pressure center near the MN/ND/SD triple-point with a warm front snaking east-southeastward through the Twin Cities metro into southwestern WI and its associated cold front dropping south to the TX/OK panhandle area. Aloft, a wobbling upper level low over the Montana international border is slowly rotating eastward into NE Montana while several shortwave trough axes swing around the eastern and southern peripheries of the upper low. KMPX radar has shown a re- firing of convection this afternoon mainly over the western WI portion of the coverage area, the area which hadn't truly been worked over by morning convection mainly impacting the MN portion of the coverage area. Destabilization along and in advance of the surface front plus plenty of low level moisture has led to this re- development. Storms will likely last for the next few hours in this portion of the coverage area. Much more isolated storms have also started to develop in the MN portion of the coverage area and these storms will likely persist so long as daytime heating is received so will maintain the higher chances for precipitation in WI with lesser chances in MN. Chances overall diminish through the night as the cold front out west makes gradual progress eastward across MN and reaches the MN/WI border by daybreak Thursday morning. Much of the day Thursday will remain dry as the cold front stalls out just south of the coverage area but then then front will start to gradually lift back north by late in the day Thursday, potentially allowing another late-afternoon firing up of convection over southern portions of MN into far SW WI. Not looking for much tomorrow but it does warrant 20-30 percent chance late. As for temperatures, and particularly dewpoints, this approaching cold front will not result in any airmass change in terms of the reduction of temperatures but it will result in a slightly drier airmass, thus lower dewpoints going into Thursday. In fact, whereas highs today reached the mid to upper 70s for much of the area, highs on Thursday will climb into the lower to middle 80s. With the elevated dewpoints in place already, lows tonight will only drop to the upper 50s to lower 60s and be quite muggy. In that light, there is some potential for patchy to areas of fog but with winds around 5 knots, the low level moisture may well manifest itself as low stratus rather than fog through daybreak. Shortly after daybreak, the breaking of the inversion should allow the lower level moisture to mix out and present a mix of sun and clouds for much of the day tomorrow. .LONG TERM...(Thursday night through Wednesday) Issued at 345 PM CDT Wed May 25 2016 Active weather continues throughout the period as a parade of shortwave disturbances traverse through the west/southwest flow. While a quick glance at the 7-day forecast may give the impression that the period is going to be a washout, that is not the case. There will be breaks between showers/thunderstorms, but the timing will be tricky until closer in time. The period does however look to start off on a wet note, with both gfs and ecmwf models ejecting a shortwave trough into the area from the southwest low, and pushing a surface trough across the area from Thursday night through Saturday. Much of the area could see 1-2 inches of rain during this time frame, along with a potential for severe weather depending on how timing with the trough/instability plays out. Definitely bears watching. Sunday looks to have the highest potential to be a dry day, as mid level riding works in overhead in the wake of the trough. This will be the case into the Memorial Day holiday, but given the pattern, cannot go totally dry with the forecast given the threat for isolated to widely scattered convection. The next trough will start spreading shortwave energy into the area on Tuesday, when higher precipitation chances have been included. Temperatures remain near to above normal through the middle of next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1248 PM CDT Wed May 25 2016 Large swath of showers/thunderstorms continues to shift into NE MN and NW WI at initialization time. Thus, much of the degradation from these storms has also ended. However, radar shows another batch of showers/thunderstorms over SE MN that is lifting N into western WI. This batch looks to mainly impact KRNH-KEAU, and just miss KMSP, or at most only give a glancing blow. Therefore, have kept any afternoon degradations at the WI TAF sites down to MVFR with the remaining sites as VFR. Partial clearing overnight may lead to fog with the added moisture being trapped under the nightly inversion. IFR conditions approaching daybreak Thursday are certainly possible, followed by VFR conditions by late morning. KMSP...Only other aspect to mention is wind direction for the first 6-12 hours of the 26/18z TAF. Due to the residual convective boundaries from the morning activity, trying to settle on a wind direction through the afternoon and evening may prove somewhat problematic. Generally, winds will remain from the E and SE in the 5-10kt range, but if a stray storm, even nearby but not directly impacting MSP, moves through the area then the wind directions could briefly shift away from SE. Winds will gradually become S overnight then SE tomorrow while speeds remain in the 5-10 kt range. /OUTLOOK FOR KMSP/ Fri...Chance MVFR. TSRA Likely. Wind SE 5-10 kts. Sat...Chance MVFR. TSRA Likely. Wind SE 5-10 kts. Sun...Mainly VFR. Slight chance MVFR/TSRA. Wind SW 5-10 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...JPC LONG TERM...LS AVIATION...JPC
Hazardous weather outlook, May 25, 1:07 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 107 PM CDT WED MAY 25 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 261815- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 107 PM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL LIFT NORTH ACROSS THE FORECAST AREA THIS AFTERNOON...THEN ADDITIONAL SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO THE EARLY MORNING HOURS. ALTHOUGH SEVERE WEATHER POTENTIAL IS LOW...ISOLATED STRONG TO SEVERE THUNDERSTORMS PRODUCING LARGE HAIL OR DAMAGING WINDS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ACTIVE WEATHER PATTERN WILL LAST THROUGH THE MEMORIAL DAY WEEKEND WITH SEVERAL ROUNDS OF THUNDERSTORMS EXPECTED. THE THREAT FOR LOCALLY HEAVY RAINFALL AND SEVERE WEATHER WILL EXIST WITH ANY THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 25, 2:31 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
231 PM CDT WED MAY 25 2016
WIZ015-016-025-027-028-252030-
RUSK-DUNN-EAU CLAIRE-BARRON-CHIPPEWA-
231 PM CDT WED MAY 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN RUSK...
BARRON...NORTHERN DUNN...EAU CLAIRE AND CHIPPEWA COUNTIES THROUGH
330 PM CDT...
AT 230 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR BOYCEVILLE TO PRAY. MOVEMENT WAS
NORTH AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
EAU CLAIRE...MENOMONIE...RICE LAKE...LADYSMITH...CHIPPEWA FALLS...ALTOONA...
LAKE HALLIE...STANLEY...BLOOMER...BARRON...LAKE WISSOTA AND CHETEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 46 AND 81...AND NEAR
MILE MARKER 85.
U.S. HIGHWAY 53 BETWEEN MILE MARKERS 86 AND 152.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF
STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4537 9092 4460 9093 4459 9119 4503 9212
4564 9195 4564 9153 4538 9074
TIME...MOT...LOC 1930Z 193DEG 31KT 4508 9204 4437 9054
JPCLocal storm report, May 25, 3:21 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
321 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 1 SW VILLARD 45.70N 95.28W
05/25/2016 POPE MN LAW ENFORCEMENT
BOATS FLIPPED AND SHINGLES OFF ROOFS NEAR
AMELIA LAKE.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, May 25, 3:29 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
329 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FUNNEL CLOUD 3 W WEST UNION 45.79N 95.15W
05/25/2016 DOUGLAS MN STORM CHASER
POSSIBLE TOUCHDOWN.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, May 25, 3:30 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
330 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL WEST UNION 45.80N 95.08W
05/25/2016 E1.00 INCH TODD MN TRAINED SPOTTER
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, May 25, 3:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
349 PM CDT WED MAY 25 2016
MNZ058-252130-
MEEKER-
349 PM CDT WED MAY 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MEEKER COUNTY
THROUGH 430 PM CDT...
AT 349 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COSMOS...OR 14
MILES NORTHWEST OF HUTCHINSON...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LITCHFIELD...COSMOS...GREENLEAF...DARWIN...CORVUSO...STROUT...LITCHFIELD
AIRPORT AND CEDAR MILLS.
THIS INCLUDES U.S. HIGHWAY 12 BETWEEN MILE MARKERS 97 AND 110.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4504 9428 4498 9444 4498 9450 4496 9450
4490 9465 4498 9476 4522 9452
TIME...MOT...LOC 2049Z 234DEG 13KT 4497 9466
JPCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:30 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Scott, Sibley | 45 min |
| May 25, 7:37 AM CDT | Special Weather Statement | MPX | Brown | 38 min |
| May 25, 2:58 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet, Renville, Sibley | 47 min |
| May 25, 3:16 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stearns, Todd | 44 min |
| May 25, 3:30 PM CDT | Tornado Warning | MPX | Stearns, Todd | 45 min |
| May 25, 3:52 PM CDT | Tornado Warning | MPX | Todd | 38 min |
| May 25, 3:55 PM CDT | Special Weather Statement | MPX | Sibley | 50 min |
| May 25, 4:29 PM CDT | Tornado Warning | MPX | Todd | 46 min |
| May 25, 5:16 PM CDT | Special Weather Statement | MPX | Morrison | 59 min |
| May 25, 5:29 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Todd | 61 min |
| May 25, 5:40 PM CDT | Tornado Warning | MPX | Morrison | 35 min |
| May 25, 6:31 PM CDT | Special Weather Statement | MPX | Morrison | 44 min |
| May 25, 2:31 PM CDT | Special Weather Statement | MPX | Barron, Chippewa, Dunn, Eau Claire, Rusk | 59 min |
| May 25, 4:00 PM CDT | Special Weather Statement | MPX | Eau Claire | 60 min |
| May 25, 4:21 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 24 min |
| May 25, 4:37 PM CDT | Special Weather Statement | MPX | Chippewa, Eau Claire | 53 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.